MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK® 15 DEFIBRILLATOR/MONITOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Death (1802)
Date of Event 10/23/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Physio-control evaluated the customer's device and was unable to duplicate the reported issue.After observing proper device operation through functional and performance testing, the device was returned to the customer for use.The cause of the reported issue could not be determine.Physio-control performed a clinical review of the event and concluded that the device use could have contributed to the patient's outcome.Physio-control reviewed the electronic patient record from the event and determined that defibrillation was needed, but the provision of defibrillation was delayed by more than 30 seconds.
 
Event or Problem Description
The customer contacted physio-control to report that they were using this device on a patient and had an issue with the aed function of the device.The device returned a "no shock advised" message to the user two to three times before advising the user to shock the patient.The user delivered a shock to the patient and then the device went back to the "no shock advised" message.The customer is unsure if the device returned the correct shock advisory messages during the event.The patient involved in this event, an (b)(6) male, is deceased.No further patient information was provided.
 
Additional Manufacturer Narrative
A physio-control research scientist evaluated the electronic patient record from the event and determined that the "no shock advised" decisions made by the device during the first three rhythm analyses were due to the presence of steep negative slopes in the ecg rhythm.The results were not indicative of a deviation from the established sensitivity and specificity of the lifepak shock advisory algorithm.No device malfunction was observed during the analysis of the electronic patient record.
 
Event or Problem Description

Brand Name
LIFEPAK® 15 DEFIBRILLATOR/MONITOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8121247
Report Number0003015876-2018-02022
Device Sequence Number202526
Product Code MKJ
UDI-Device Identifier00883873911679
UDI-Public00883873911679
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age86 YR